Alert archive / Pennsylvania / Red Flag Warnings in 2008
Red Flag Warning 1, NWS State College, PA
NWS State College, PA issued this red flag warning at Apr 19, 2008, 4:56 PM EDT for 33 counties in Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2008, 4:56 PM EDT (20:56 UTC)
- Expired
- Apr 19, 2008, 10:36 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2914 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KCTP 192056 RFWCTP RED FLAG WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 456 PM EDT SAT APR 19 2008 ...RED FLAG WARNING IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA AND THE ALLEGHENY NATIONAL FOREST UNTIL MIDNIGHT TONIGHT... .VERY WARM AIR...WILL COMBINE WITH A GUSTY SOUTH TO SOUTHEAST WIND...LOW RELATIVE HUMIDITY OF 20 TO 25 PERCENT...AND VERY LOW FINE FUEL MOISTURE TO PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE DEVELOPMENT AND SPREAD THROUGH THIS EVENING. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-200400- /O.NEW.KCTP.FW.W.0001.080419T2056Z-080420T0400Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 456 PM EDT SAT APR 19 2008 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. UNSEASONABLY WARM AIR WITH TEMPERATURES IN THE UPPER 70S TO MID 80S WILL COMBINE WITH LOW DEWPOINTS IN THE UPPER 20S TO UPPER 30S TO YIELD A RELATIVE HUMIDITY IN THE 20 TO 25 PERCENT RANGE THROUGH DUSK. RELATIVE HUMIDITY WILL SLOWLY INCREASE TO ABOVE 30 PERCENT LATE THIS EVENING AS RAIN SHOWERS SLOWLY OVERSPREAD THE SOUTHERN PART OF THE STATE. 10 HOUR FUEL MOISTURE WILL CONTINUE TO BE VERY LOW...AVERAGING JUST 3 TO 5 PERCENT ACROSS ALL OF CENTRAL PENNSYLVANIA AND THE ALLEGHENY NATIONAL FOREST. SOUTH TO SOUTHWEST WINDS WILL AVERAGE 10 TO 15 MPH...BUT FREQUENT GUSTS WILL BE IN THE 20 TO 25 MPH RANGE...ESPECIALLY ON THE RIDGES. WIND GUSTS AS HIGH AS 30 TO 35 MPH WILL OCCUR FOR THE NEXT SEVERAL HOURS ACROSS THE LAUREL HIGHLANDS OF SOUTHWESTERN PENNSYLVANIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LAMBERT/LACORTE
1 follow-up statement
000 WWUS81 KCTP 200236 RFWCTP RED FLAG WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1036 PM EDT SAT APR 19 2008 ...THE RED FLAG WARNING PREVIOUSLY IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA INCLUDING THE ALLEGHENY NATIONAL FOREST HAS BEEN CANCELLED... .PERSISTENT SOUTHEAST WINDS OF 5 TO 10 MPH WILL COMBINE WITH INCREASING RELATIVE HUMIDITY OVER 40 PERCENT AFTER MIDNIGHT TO DIMINISH THE THREAT FOR RAPID FIRE SPREAD OVERNIGHT. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-200345- /O.CAN.KCTP.FW.W.0001.000000T0000Z-080420T0400Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1036 PM EDT SAT APR 19 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE RED FLAG WARNING. THE THREAT FOR RAPID FIRE SPREAD WILL CONTINUE TO DIMINISH OVERNIGHT AS SOUTHEAST WINDS STAY IN THE 5 TO 10 MPH AND RELATIVE HUMIDITY STEADILY INCREASES TO OVER 60 PERCENT BEFORE DAYBREAK. NUMEROUS SHOWERS...SOME BRIEFLY HEAVY WILL SPREAD SLOWLY EAST FROM THE LAUREL HIGHLANDS...ACROSS THE SOUTH CENTRAL MOUNTAINS OVERNIGHT. UP TO ONE HALF OF AN INCH OF RAIN IS POSSIBLE ACROSS SOMERSET COUNTY...BUT LITTLE OR NO RAIN WILL FALL TO THE NORTHEAST OF A LINE FROM BRADFORD...TO SELINSGROVE AND LANCASTER. $$ LAMBERT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at Apr 19, 3:34 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 19, 3:34 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 334 PM EDT SAT APR 19 2008 .SYNOPSIS... PERSISTENT AREA OF HIGH PRESSURE WILL SLIDE EAST THROUGH THIS EVENING. AS HIGH PRESSURE SLIDES EAST A STRONG UPPER LEVEL LOW PRESSURE WILL MOVE EAST INTO THE EASTERN OHIO RIVER VALLEY...THEN INTO THE CENTRAL MIDDLE ATLANTIC STATES SUNDAY. COOLER AND UNSETTLED WEATHER WILL ACCOMPANY THIS LOW PRESSURE SYSTEM FOR THE LATTER HALF OF THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... CIRRUS CLOUD SHIELD WILL CONTINUE TO THICKEN FROM WEST TO EAST OVER PA. DRY AIR IN MID/UPPER LVL/S REMAINS EVIDENT AS FRONT EDGE WILL CONTINUE TO BE ERODED. MOISTURE SLOWLY POOLS INTO MID LVL/S THIS EVENING AS UPPER LVL LOW PRESSURE SLIDES EAST. && .SHORT TERM /SUNDAY/... CONTINUED SLOW EASTWARD PROGRESSION OF UPPER LVL LOW. LATEST SOLUTIONS BEGINNING TO SLIDE SHORTWAVE TO THE SE SUN MORNING...WITH A CENTER OVER EXTREME SE KY BY SUNRISE. THIS WILL AID IN SLIDING THE BEST PRECIP CHANCES FURTHER SOUTH...MAINLY ALONG AND SOUTH OF I-80. FEEL THAT WITH THE WEAK RIDGE SLIDING OVERTOP FROM QUEBEC...THIS WILL AID IN STEERING VORT FURTHER SE AND MAY EVEN FILTER IN SOME DRY LOW/MID-LVL MOISTURE. HAVE MAINTAINED CATEGORICAL POPS GIVEN CONSISTENCY AND PROXIMITY OF LLJ...DESPITE LATEST BUMP IN TRACK TO THE SOUTH. MIXED LYR SHOULD TAP PORTION OF LLJ...SO COULD SEE GUSTS UP TO 30MPH IN NUMEROUS LOCATIONS. SREF PLUMES PROGGED A FOCUS OF 1.00 INCH FOR STATE COLLEGE THRU SUN NIGHT...WITH 1-1.5 TOWARDS MASON-DIXON LINE...HOWEVER THIS APPEARS TO BE A CONVERGENCE DRIVEN EVENT VS. A CONVECTIVE DRIVEN EVENT. ATTM DUE TO THE LONG DURATION OF THE EVENT...QPF TOTALS SHUD NOT POSE ANY HYDROLOGIC CONCERNS. && .LONG TERM /MONDAY THROUGH SATURDAY/... BEST CHC OF RAIN WL SHIFT TO S PA MONDAY. AFTER TUESDAY AFTERNOON...THINK ANY RAIN FROM CUTOFF WOULD BE SOUTH OF C PA. SOME SHOWERS LATE WED INTO THU WITH NEXT FRONT...BUT NOT LOOKING LIKE A STRONG FRONT...BEST CHC FOR SHOWERS WILL BE WESTERN SECTIONS. CHC OF SHOWERS FOR NEXT FRIDAY...BUT A WAYS OUT...SOME TIMING CONCERNS WITH THAT FRONT. FOR NOW...JUST WENT WITH A CHC... MAINLY THE GMOS WITH SOME MINOR ADJUSTMENTS. TEMPS WILL BE ABOVE NORMAL FOR THE MOST PART INTO LATE NEXT WEEK...BUT CLDS ON SUNDAY INTO MONDAY WILL HOLD DOWN TEMPS CLOSER TO NORMAL. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND EVENING. AFTER MIDNIGHT SC/ST CIGS DVLPG OVR SRN PA LWRG CONDS TO MVFR. RSHWRS DVLPG OTMNS AND SRN TIER LWRG CONDS TO IFR AT TIMES THROUGH SUNDAY MORNING. MVFR CIGS/VSBYS WITH RSHWRS AND PSBL EMBDD TSTMS SRN TIER IN AFTN. SUN NGT-WED...PERSISTENT SELY FLOW WILL CONTINUE WITH MVFR/IFR CONDS IN RAIN...DRIZZLE...AND FOG WITH EMBDD CONVECTION OVER SRN TIER OF PA. AS LOW PRESSURE SOUTH OF PA MOVES EAST AND HIGH PRESSURE BUILDS ACROSS PA ON WEDNESDAY...CONDS SHUD IMPV TO MVFR CIGS AND VFR. && .FIRE WEATHER... 10HR FINE FUELS ON THE ORDER OF 3-4% AND LOW RH/S SUPPORT FAVORABLE CONDITIONS FOR THE INITIATION AND GROWTH OF WILD FIRES THROUGH THIS AFTERNOON. WINDS MAY APPROACH CRITERIA...15 MPH...IN SOME SPOTTY LOCATIONS...HOWEVER EXPECTING SOME RELIEF IN LOW LVL MOISTURE AS DEW POINTS SLOWLY RISE THROUGH THIS AFTERNOON AND EVENING AHEAD OF A LOW PRESSURE SYSTEM. OUTSIDE BURNING IS STRONGLY DISCOURAGED GIVEN THE DRYNESS OF FINE FUELS (LEAF LITTER, ETC). THE AREA WILL MOISTEN UP TONIGHT AND SUNDAY AS A STORM SYSTEM APPROACHES AND MOVES SOUTH OF THE REGION SPREADING SHOWERS OVER MOST AREAS...DECREASING THE WILDFIRE THREAT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BEACHLER NEAR TERM...BEACHLER SHORT TERM...DEVOIR/BEACHLER LONG TERM...BEACHLER/MARTIN AVIATION...BUDD FIRE WEATHER...DEVOIR/BEACHLER
Hazardous weather outlook, Apr 19, 1:07 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 107 PM EDT SAT APR 19 2008 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-201715- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 107 PM EDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT FUEL MOISTURE LEVELS CONTINUE TO RUN VERY LOW THIS AFTERNOON. RELATIVE HUMIDITY LEVELS AROUND 30 PERCENT OR LESS...COUPLED WITH LOW LEVEL WINDS SUSTAINED AT 10 TO 15 MPH WILL ALLOW SCATTERED LOCATIONS TO REACH RED FLAG CRITERIA THIS AFTERNOON. AT THIS TIME IT APPEARS CRITERIA WILL NOT BE WIDESPREAD AND SHOULD DIMINISH BY THE MIDDLE OF THIS AFTERNOON WITH LOW LEVEL MOISTURE SLOWLY RISING AHEAD OF A LOW PRESSURE SYSTEM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BEACHLER
Nearby
Red Flag Warnings in Pennsylvania, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.